Skip to main content
×
×
Home

SYMMETRIC OPERADS IN ABSTRACT SYMMETRIC SPECTRA

  • Dmitri Pavlov (a1) (a2) and Jakob Scholbach (a3)
Abstract

This paper sets up the foundations for derived algebraic geometry, Goerss–Hopkins obstruction theory, and the construction of commutative ring spectra in the abstract setting of operadic algebras in symmetric spectra in an (essentially) arbitrary model category. We show that one can do derived algebraic geometry a la Toën–Vezzosi in an abstract category of spectra. We also answer in the affirmative a question of Goerss and Hopkins by showing that the obstruction theory for operadic algebras in spectra can be done in the generality of spectra in an (essentially) arbitrary model category. We construct strictly commutative simplicial ring spectra representing a given cohomology theory and illustrate this with a strictly commutative motivic ring spectrum representing higher order products on Deligne cohomology. These results are obtained by first establishing Smith’s stable positive model structure for abstract spectra and then showing that this category of spectra possesses excellent model-theoretic properties: we show that all colored symmetric operads in symmetric spectra valued in a symmetric monoidal model category are admissible, i.e., algebras over such operads carry a model structure. This generalizes the known model structures on commutative ring spectra and $\text{E}_{\infty }$ -ring spectra in simplicial sets or motivic spaces. We also show that any weak equivalence of operads in spectra gives rise to a Quillen equivalence of their categories of algebras. For example, this extends the familiar strictification of $\text{E}_{\infty }$ -rings to commutative rings in a broad class of spectra, including motivic spectra. We finally show that operadic algebras in Quillen equivalent categories of spectra are again Quillen equivalent. This paper is also available at arXiv:1410.5699v2.

Copyright
References
Hide All
1. Aguiar, M. and Mahajan, S., Monoidal Functors, Species and Hopf Algebras, CRM Monograph Series, Volume 29 (American Mathematical Society, Providence, RI, 2010), http://math.tamu.edu/∼maguiar/a.pdf.
2. Barwick, C., On left and right model categories and left and right Bousfield localizations, Homology Homotopy Appl. 12(2) (2010), 245320, arXiv:0708.2067.
3. Batanin, M. and Berger, C., Homotopy theory for algebras over polynomial monads, Preprint, 2013, arXiv:1305.0086v6.
4. Behrend, K., Differential graded schemes I: perfect resolving algebras, Preprint, 2002, arXiv:math/0212225v1.
5. Beĭlinson, A. A., Higher Regulators and Values of L-Functions, Current Problems in Mathematics, Volume 24, pp. 181238 (Itogi Nauki i Tekhniki, vol. 30, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform, Moscow, 1984), http://math.stanford.edu/∼conrad/BSDseminar/refs/BeilinsonConj.pdf.
6. Bayeh, M., Hess, K., Karpova, V., Kȩdziorek, M., Riehl, E. and Shipley, B., Left-induced model structures and diagram categories, in Women in Topology: Collaborations in Homotopy Theory, Contemporary Mathematics, Volume 641, pp. 4981 (American Mathematical Society, Providence, RI, 2015), arXiv:1401.3651v2.
7. Berger, C. and Moerdijk, I., Axiomatic homotopy theory for operads, Comment. Math. Helv. 78(4) (2003), 805831, arXiv:math/0206094.
8. Berger, C. and Moerdijk, I., On the derived category of an algebra over an operad, Georgian Math. J. 16(1) (2009), 1328, arXiv:0801.2664v2.
9. Borceux, F., Handbook of Categorical Algebra. 1, Encyclopedia of Mathematics and its Applications, Volume 50 (Cambridge University Press, Cambridge, 1994), http://libgen.io/get.php?md5=3D413ACEB21BD494E24D778E74F5438D.
10. Cisinski, D.-C. and Déglise, F., Triangulated categories of mixed motives, Preprint, 2009, arXiv:0912.2110v3.
11. Deninger, C., Higher order operations in Deligne cohomology, Invent. Math. 120(2) (1995), 289315. https://wwwmath.uni-muenster.de/u/weckerm/deninger/about/publikat/cd25.ps.
12. Elmendorf, A. D. and Mandell, M. A., Rings, modules, and algebras in infinite loop space theory, Adv. Math. 205(1) (2006), 163228, arXiv:math/0403403.
13. Esnault, H. and Viehweg, E., Deligne–Beĭlinson Cohomology, Beĭlinson’s Conjectures on Special Values of L-Functions, Perspect. Math., Volume 4, pp. 4391 (Academic Press, Boston, MA, 1988), http://mi.fu-berlin.de/users/esnault/preprints/ec/deligne_beilinson.pdf.
14. Fresse, B., Modules Over Operads and Functors, Lecture Notes in Mathematics, vol. 1967 (Springer, Berlin, 2009), arXiv:0704.3090v4.
15. Gorchinskiy, S. and Guletskii, V., Positive model structures for abstract symmetric spectra, Preprint, 2011. arXiv:1108.3509v3http://dx.doi.org/10.1007/s10485-016-9480-9.
16. Gorchinskiy, S. and Guletskiĭ, V., Symmetric powers in abstract homotopy categories, Adv. Math. 292 (2016), 707754, arXiv:0907.0730v4.
17. Goerss, P. G. and Hopkins, M. J., Moduli problems for structured ring spectra (June 8, 2005), http://math.northwestern.edu/∼pgoerss/spectra/obstruct.pdf.
18. Goerss, P. G. and Hopkins, M. J., Moduli Spaces of Commutative Ring Spectra, Structured Ring Spectra, London Mathematical Society Lecture Note Series, Volume 315, pp. 151200 (Cambridge University Press, Cambridge, 2004), http://math.northwestern.edu/∼pgoerss/papers/sum.pdf.
19. Harper, J. E., Homotopy theory of modules over operads in symmetric spectra, Algebr. Geom. Topol. 9(3) (2009), 16371680, arXiv:0801.0193v3.
20. Harper, J. E., Homotopy theory of modules over operads and non-𝛴 operads in monoidal model categories, J. Pure Appl. Algebra 214(8) (2010), 14071434, arXiv:0801.0191.
21. Hinich, V., Homological algebra of homotopy algebras, Comm. Algebra 25(10) (1997), 32913323, arXiv:q-alg/9702015.
22. Hirschhorn, P. S., Model Categories and Their Localizations, Mathematical Surveys and Monographs, Volume 99 (American Mathematical Society, Providence, RI, 2003), http://libgen.io/get.php?md5=23EF8741E363DBAE39D1E7BA13F134E6.
23. Hornbostel, J., Preorientations of the derived motivic multiplicative group, Algebr. Geom. Topol. 13(5) (2013), 26672712, arXiv:1005.4546.
24. Hovey, M., Model Categories, Mathematical Surveys and Monographs, Volume 63 (American Mathematical Society, Providence, RI, 1999), http://libgen.io/get.php?md5=229756633EF1A320BED3109B1AC1AB52.
25. Hovey, M., Spectra and symmetric spectra in general model categories, J. Pure Appl. Algebra 165(1) (2001), 63127, arXiv:math/0004051.
26. Hopkins, M. J. and Quick, G., Hodge filtered complex bordism, J. Topol. 8(1) (2015), 147183, arXiv:1212.2173v3.
27. Hess, K. and Shipley, B., Waldhausen K-theory of spaces via comodules, Preprint, 2014. arXiv:1402.4719v2, http://dx.doi.org/10.1016/j.aim.2015.12.019.
28. Holmstrom, A. and Scholbach, J., Arakelov motivic cohomology I, J. Algebraic Geom. 24(4) (2015), 719754, arXiv:1012.2523.
29. Hovey, M., Shipley, B. and Smith, J., Symmetric spectra, J. Amer. Math. Soc. 13(1) (2000), 149208, arXiv:math/9801077.
30. Jardine, J. F., Motivic symmetric spectra, Doc. Math. 5 (2000), 445553.
31. Lurie, J., Higher algebra (September 18, 2017), http://math.harvard.edu/∼lurie/papers/HA.pdf.
32. Lurie, J., Higher Topos Theory, Annals of Mathematics Studies, Volume 170 (Princeton University Press, Princeton, NJ, 2009), http://math.harvard.edu/∼lurie/papers/HTT.pdf.
33. Mandell, M. A., May, J. P., Schwede, S. and Shipley, B., Model categories of diagram spectra, Proc. Lond. Math. Soc. (3) 82(2) (2001), 441512, http://www.math.uiuc.edu/K-theory/0320/.
34. Pereira, L. A., Cofibrancy of operadic constructions in positive symmetric spectra, Preprint, 2014, arXiv:1410.4816v2, http://dx.doi.org/10.4310/hha.2016.v18.n2.a7.
35. Pavlov, D. and Scholbach, J., Admissibility and rectification of colored symmetric operads, J. Topol. (to appear), Preprint, 2014, arXiv:1410.5675v3, https://doi.org/10.1112/topo.12008.
36. Pavlov, D. and Scholbach, J., Homotopy theory of symmetric powers, Homology, Homotopy Appl. 20(1) (2018), 359397, arXiv:1510.04969v3, http://dx.doi.org/10.4310/HHA.2018.v20.n1.a20.
37. Richter, B., Symmetry properties of the Dold–Kan correspondence, Math. Proc. Cambridge Philos. Soc. 134(1) (2003), 95102, http://www.math.uni-hamburg.de/home/richter/doldkan.pdf.
38. Saito, M., Mixed Hodge modules and applications, in Proceedings of the International Congress of Mathematicians, Volumes I, II (Kyoto 1990), pp. 725734 (Mathematical Society, Japan, Tokyo, 1991), http://mathunion.org/ICM/ICM1990.1/Main/icm1990.1.0725.0734.ocr.pdf.
39. Scholbach, J., Special L-values of geometric motives, Asian Journal of Mathematics 21(2) (2017), 225264, arXiv:1003.1215, http://dx.doi.org/10.4310/AJM.2017.v21.n2.a2.
40. Schwede, S., Spectra in model categories and applications to the algebraic cotangent complex, J. Pure Appl. Algebra 120(1) (1997), 77104, http://people.math.uni-bonn.de/schwede/modelspec.pdf.
41. Schreiber, U., Differential cohomology in a cohesive infinity-topos, Preprint, 2013, arXiv:1310.7930v1.
42. Shipley, B., A convenient model category for commutative ring spectra, in Homotopy Theory: Relations With Algebraic Geometry, Group Cohomology, and Algebraic K-Theory, Contemporary Mathematics, Volume 346, pp. 473483 (American Mathematical Society, Providence, RI, 2004), http://www.math.uic.edu/∼bshipley/com4.pdf.
43. Shipley, B., Hℤ-algebra spectra are differential graded algebras, Amer. J. Math. 129(2) (2007), 351379, arXiv:math/0209215.
44. Spitzweck, M., Operads, algebras and modules in model categories and motives, Bonn: Univ. Bonn. Mathematisch-Naturwissenschaftliche Fakultät (Dissertation), 2001, http://d-nb.info/970107374/34.
45. Schwede, S. and Shipley, B. E., Algebras and modules in monoidal model categories, Proc. Lond. Math. Soc. (3) 80(2) (2000), 491511, arXiv:math/9801082.
46. Schwede, S. and Shipley, B., Equivalences of monoidal model categories, Algebr. Geom. Topol. 3 (2003), 287334, arXiv:math/0209342.
47. Schwede, S. and Shipley, B., Stable model categories are categories of modules, Topology 42(1) (2003), 103153, arXiv:math/0108143.
48. Sagave, S. and Schlichtkrull, C., Diagram spaces and symmetric spectra, Adv. Math. 231(3–4) (2012), 21162193, arXiv:1103.2764.
49. Toën, B. and Vezzosi, G., Homotopical algebraic geometry. II. Geometric stacks and applications, Mem. Amer. Math. Soc. 193(902) (2008), x+224, arXiv:math/0404373.
50. White, D., Model structures on commutative monoids in general model categories, Preprint, 2014, arXiv:1403.6759v2, http://dx.doi.org/10.1016/j.jpaa.2017.03.001.
51. White, D., Monoidal Bousfield localizations and algebras over operads, Preprint, 2014, arXiv:1404.5197v1.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 16 *
Loading metrics...

Abstract views

Total abstract views: 92 *
Loading metrics...

* Views captured on Cambridge Core between 25th May 2018 - 19th August 2018. This data will be updated every 24 hours.